MAUDE Adverse Event Report: ARTHREX, INC. 3.0X130MM FIBULA NAIL, LEFT; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. 3.0X130MM FIBULA NAIL, LEFT; INTRAMED FIXATN ROD AND ACCESS
Model Number 3.0X130MM FIBULA NAIL, LEFT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/31/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, a patient contacted customer service requesting the material composition of a right fibula nail 3.0 by 130 mm.No allegation of product deficiency or adverse event was reported within this inquiry.On (b)(6) 2025, the patient reported via phone to have been experiencing difficulty walking and constant pain.The patient stated that the screws appear to be protruding and can be seen on the skin of the knee.The patient underwent tibial surgery due to an accident about a year and a half ago in which screws and the tibial nail was implanted.The patient reports to be highly allergic to titanium; however, post operation, the patient had a three weeklong metal testing, which came back negative for allergies.The patient was not tested for allergies prior to the surgery.No further information was provided.Additional information was received on 2/14/2025: it was reported by the patient via email that an ar-8973ds fibulock implant system, a 1109-300 tibial nail, an 8001-040 captured cortical screw, two 8001-034 captured cortical screw, two 8001-044 captured cortical screw, an ar-8973l-30-130 arthrex fibulock nail, an ar-8830-16 fully threaded cancellous screw, and an ar-8925ss syndesmosis tightrope xp were implanted during the initial surgery on (b)(6) 2024.The implants remain in the patient and a revision surgery has not been scheduled.No further information was provided.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
3.0X130MM FIBULA NAIL, LEFT
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21468463
Report Number1220246-2025-00670
Device Sequence Number3653505
Product Code HSB
UDI-Device Identifier00888867295209
UDI-Public(01)00888867295209(11)230203(17)280131(10)15052577
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3.0X130MM FIBULA NAIL, LEFT
Device Catalogue NumberAR-8973L-30-130
Device Lot Number15052577
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown